MAUDE Adverse Event Report: AVANOS MEDICAL INC. MICROCUFF SUBGLOTTIC SUCTIONING ADULT ENDOTRACHEAL TUBE; VAP MICROCUFF ENDOTRACHEAL TUBES

AVANOS MEDICAL INC. MICROCUFF SUBGLOTTIC SUCTIONING ADULT ENDOTRACHEAL TUBE; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 13222
Medical Device Problem Codes Partial Blockage (1065); Inflation Problem (1310)
Health Effect - Clinical Code Respiratory Distress (2045)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 31 jan 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the patient "started to experience volume loss on the vent.The rt [respiratory technician] added more air into the pilot balloon hoping this would resolve the issue but the patient still experienced substantial volume loss.They decided to intubate the patient with a shiley (covidien) non-evac tube and his volumes returned to normal.They seem to think that the issue is with a clog or blockage in the pilot balloon.The rt added 10cc of air into the pilot balloon and the cuff inflated but the pilot balloon remained totally deflated.They also stated that the cuff does not seem to be as strong as it once was." additional information received 24-jan-2020 indicated that the scenario was noticed after the product was in use on a patient.The ett [endotracheal tube] was tested for integrity prior to patient use.The patient was required to undergo reintubation.Loss of tidal volume was noted while the patient was requiring mechanical ventilation.
 
Additional Manufacturer Narrative
A review of the device history record is not possible as no lot number was provided.The actual complaint product was returned for evaluation.One used sample was received without any product packaging.The sample was evaluated and no failures were detected; unable to confirm or duplicate the reported incident.Root cause could not be determined.All information reasonably known as of 30 mar 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Sample was returned; product brand name, model number, udi, 510(k), and manufacturing site updated based on return.Manufacturer report number not updated as report was initially filed under avanos number 3011270181-2020-00015.The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.The investigation is in progress.All information reasonably known as of 06 feb 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MICROCUFF SUBGLOTTIC SUCTIONING ADULT ENDOTRACHEAL TUBE
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9656807
Report Number3011270181-2020-00015
Device Sequence Number16571310
Product Code BTR
UDI-Device Identifier30680651352164
UDI-Public30680651352164
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K131254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number13222
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer02/06/2020
03/23/2020
Initial Report FDA Received Date02/01/2020
Supplement Report FDA Received Date02/07/2020
03/30/2020
Patient Sequence Number1
Patient Age76 YR